Psycho-Babble Medication Thread 1108987

Shown: posts 1 to 17 of 17. This is the beginning of the thread.

 

Nardil W/D help

Posted by Jadde on March 14, 2020, at 9:51:26

I dropped from 5 (75mg) down to 3 (45mg) with relative ease. I thought I was in the clear. Since dropping down to 2 (30mg) a week ago, I have felt like I have a bad flu. The nausea and headache are the worst of the symptoms. Im sleeping 12 hours straight and am taking 5mg of olanzapine and 5mg of Melatonin at night. Nightmares are frequent. :(

Should I suck it up and drop to 1tab, and get this over with?
Should I alternate 2-3 tabs until I feel better?
Should I go back to 3 tabs for now?
Any supps that will help with this horrible withdrawal?

I have checked the archives but still cant decide what to do. I trust ppl who have been thru this more that my doc.

Anybody?

Jade

 

Re: Nardil W/D help

Posted by Jadde on March 14, 2020, at 9:56:13

In reply to Nardil W/D help, posted by Jadde on March 14, 2020, at 9:51:26

Ps- Im afraid to drop the olanzapine as that may be whats keeping me afloat in terms of depression. I also dont want to add olanzapine W/D to the mix if I dont have to. However, 12 hours of sleep is just too much. I have to work etc.
Im a mess :(

Jade

 

Re: Nardil W/D help

Posted by Lamdage22 on March 14, 2020, at 10:02:54

In reply to Nardil W/D help, posted by Jadde on March 14, 2020, at 9:51:26

I wouldnt suck it up and id take time

 

Re: Nardil W/D help

Posted by undopaminergic on March 14, 2020, at 11:35:09

In reply to Nardil W/D help, posted by Jadde on March 14, 2020, at 9:51:26

> I dropped from 5 (75mg) down to 3 (45mg) with relative ease. I thought I was in the clear. Since dropping down to 2 (30mg) a week ago, I have felt like I have a bad flu. The nausea and headache are the worst of the symptoms. Im sleeping 12 hours straight and am taking 5mg of olanzapine and 5mg of Melatonin at night. Nightmares are frequent. :(
>
> Should I suck it up and drop to 1tab, and get this over with?
> Should I alternate 2-3 tabs until I feel better?
> Should I go back to 3 tabs for now?
> Any supps that will help with this horrible withdrawal?
>
> I have checked the archives but still cant decide what to do. I trust ppl who have been thru this more that my doc.
>
> Anybody?

It seems to me that you need this medication. You could substitute another MAOI, but if you're trying to quit, you wouldn't want to do that, and in that case I would suggest going back to 3 tablets until you feel all right, and at that point, try dropping a tablet.

-undopaminergic

 

Re: Nardil W/D help undopaminergic

Posted by Jadde on March 14, 2020, at 13:28:46

In reply to Re: Nardil W/D help, posted by undopaminergic on March 14, 2020, at 11:35:09

> It seems to me that you need this medication. You could substitute another MAOI, but if you're trying to quit, you wouldn't want to do that, and in that case I would suggest going back to 3 tablets until you feel all right, and at that point, try dropping a tablet.
>
> -undopaminergic

Its clear to me that I need an MAOI. Upon reinstating Nardil after surgery, it failed to work again after 12 weeks. So my plan is to d/c Nardil, washout for two weeks, then try Marplan. Its in my cupboard. Also, the weight gain and cognitive blunting with Nardil have become serious issues.

I took a 3rd tab an hour ago and my w/d symptoms have subsided a bit. Did not know that Nardil tablets could be split. I like your suggestion of going back to 3 tabs then drop by 1/2. Why torture myself.

Nardil worked very well for me for 3 years. I took 30mg in the morn, then another 30 around 11/12pm. It was great for energy, I could work out, clean, etc for a couple of hours after each dose. But I couldnt think clearly (paperwork wasnt getting done), and the weight gain was causing serious health problems. Lots of joint pain too.

Anyway, thanks for the suggestion :)

Jade


 

Re: Nardil W/D help

Posted by Jadde on March 14, 2020, at 13:31:49

In reply to Re: Nardil W/D help, posted by Lamdage22 on March 14, 2020, at 10:02:54

> I wouldnt suck it up and id take time

Yup, I think youre right!

Jade

 

Re: Okay to split tabs as per Pharmacy (nm)

Posted by Jadde on March 14, 2020, at 13:55:03

In reply to Re: Nardil W/D help, posted by Jadde on March 14, 2020, at 13:31:49

 

Re: Okay to split tabs as per Pharmacy

Posted by Lamdage22 on March 14, 2020, at 13:56:24

In reply to Re: Okay to split tabs as per Pharmacy (nm), posted by Jadde on March 14, 2020, at 13:55:03

As far as I remember they dissolve right away, so i think splitting is okay

 

Re: Okay to split tabs as per Pharmacy

Posted by alexandra_k on March 14, 2020, at 15:50:39

In reply to Re: Okay to split tabs as per Pharmacy, posted by Lamdage22 on March 14, 2020, at 13:56:24

Could it be the flu? I don't mean Coronavirus - I mean could it be that you did actually get sick co-incientally with the change in Meds? Might it be worth riding it out like the flu (taking it easy and looking after your self specially well over the next couple weeks)?

I don't know.

 

Re: Okay to split tabs as per Pharmacy

Posted by Lamdage22 on March 14, 2020, at 16:01:16

In reply to Re: Okay to split tabs as per Pharmacy, posted by alexandra_k on March 14, 2020, at 15:50:39

Could be either one. If it is flu, flu and withdrawal at once is too much. If it isn't, it sounds like your body has big trouble to adapt to the lower dose. I'd think more about adding 7,5mg for some time rather than reducing at this point.

 

Re: Okay to split tabs as per Pharmacy alexandra_k

Posted by Jadde on March 14, 2020, at 16:42:25

In reply to Re: Okay to split tabs as per Pharmacy, posted by alexandra_k on March 14, 2020, at 15:50:39

> Could it be the flu? I don't mean Coronavirus - I mean could it be that you did actually get sick co-incientally with the change in Meds? Might it be worth riding it out like the flu (taking it easy and looking after your self specially well over the next couple weeks)?
>
> I don't know.

I was starting to wonder because it did feel like the flu, however, I added an extra tab earlier today and feel much better. It was a very rough week and Im glad to be done with it. Surprisingly scary depression hasnt returned (yet). Just no energy. Im even fantasizing that maybe I will feel stable enough to stay off meds for awhile and feel like myself again, not to mention the joy of weight loss. A girl can dream :)

Im backed up with a script of Marplan that I will trial if my depressive symptoms return, which they probably will. Just being realistic.

Jade

 

Re: Okay to split tabs as per Pharmacy

Posted by Jadde on March 14, 2020, at 16:50:38

In reply to Re: Okay to split tabs as per Pharmacy, posted by Lamdage22 on March 14, 2020, at 16:01:16

> Could be either one. If it is flu, flu and withdrawal at once is too much. If it isn't, it sounds like your body has big trouble to adapt to the lower dose. I'd think more about adding 7,5mg for some time rather than reducing at this point.

It isnt. But Im taking your advice, adding back in 1/2 tab (7.5 mg) per day. Since depression isnt crazy at the moment, just gonna feel my way thru this. I was trying to force something that shouldnt be forced I guess. Im impatient sometimes!

 

Re: Okay to split tabs as per Pharmacy

Posted by Lamdage22 on March 14, 2020, at 21:28:26

In reply to Re: Okay to split tabs as per Pharmacy, posted by Jadde on March 14, 2020, at 16:50:38

Let us know how it goes.

 

Re: Okay to split tabs as per Pharmacy

Posted by alexandra_k on March 14, 2020, at 21:49:43

In reply to Re: Okay to split tabs as per Pharmacy, posted by Lamdage22 on March 14, 2020, at 21:28:26

yeah, hang in there.

 

Re: Nardil W/D help Jadde

Posted by undopaminergic on March 15, 2020, at 2:24:00

In reply to Re: Nardil W/D help undopaminergic, posted by Jadde on March 14, 2020, at 13:28:46

>
> I took a 3rd tab an hour ago and my w/d symptoms have subsided a bit. Did not know that Nardil tablets could be split.
>

Now that you mention it, I don't know that either. I was just suggesting what would work with most medications. There has been a lot of concern on this forum about Nardil not getting absorbed, even taken as whole tablets. So, I'm not sure about this. You can try it and see what happens.

-undopaminergic

 

Re: Nardil W/D help

Posted by Lamdage22 on March 15, 2020, at 2:31:28

In reply to Re: Nardil W/D help Jadde, posted by undopaminergic on March 15, 2020, at 2:24:00

Thats what I expected. You may improve more after a few days. It is never good to torture yourself with a too quick withdrawal.

> I took a 3rd tab an hour ago and my w/d symptoms have subsided a bit. Did not know that Nardil tablets could be split.

 

Did you stabilize?

Posted by Lamdage22 on April 3, 2020, at 6:06:00

In reply to Re: Okay to split tabs as per Pharmacy, posted by Jadde on March 14, 2020, at 16:50:38

How is it going?


This is the end of the thread.


Show another thread

URL of post in thread:


Psycho-Babble Medication | Extras | FAQ


[dr. bob] Dr. Bob is Robert Hsiung, MD, bob@dr-bob.org

Script revised: February 4, 2008
URL: http://www.dr-bob.org/cgi-bin/pb/mget.pl
Copyright 2006-17 Robert Hsiung.
Owned and operated by Dr. Bob LLC and not the University of Chicago.